[Home ] [Archive]   [ فارسی ]  
:: Volume 29, Issue 4 (10-2014) ::
2014, 29(4): 1175-1190 Back to browse issues page
Comparing MCQ with JIF2 and JIF5 for Mathematical Journals
Shahrbanoo Sadeghi Gouraji , Mohammad Sal Moslehian
MA. in Library and Information Sciences; Ferdowsi University of Mashhad
Abstract:   (4247 Views)
The purpose of this paper is to compare Mathematical Citation Quotient (MCQ), as a tool of mathematical science citation analysis, with Journal Impact Factor (JIF) in both 2-year and 5-year impact factors. MCQ is represented in the 2005 version of MathSciNet with special selected journals named as the Reference List Journals (RLJ). This study is an investigation of pure mathematics journals listed in JCR database. A comparison of the relative overlap for the journals shows that relative overlap of RLJ in JCR is equal to 72.2 percent. In this research, MCQ has been compared with JIF2 and JIF5. The average of JIF2 and JIF5 are higher than the average of journals' MCQ. Comparison of correlations shows that in general MCQ has a strong and direct correlation with JIF2 and JIF5, but when journals are put in deciles, we get different results. By comparing averages we show that in any deciles, averages of JIF2 and JIF5 are more than MCQ. In some deciles, we have various correlations and even negative ones. A comparison between MCQ and JIF2 shows that only in the first deciles the correlation is strong and direct and in the deciles 2, 7 and 8, there is a weak direct correlation. In the other deciles one observes some negative correlations. A comparison between MCQ and JIF5 shows that the correlation is strong only in the first deciles and direct and in the others there are weak correlations, in particular, in deciles 6, 8, 9 and 10 the correlations are negative. This article advises American Mathematical Society to extend the coverage of RLJ and suggest pure mathematics departments to take care of usage of JIF2, rather MCQ may be a good source for evaluating researches of their academic members.
Keywords: Journal Impact Factor, Mathematical Citation Quotient, Journal Citation Analysis, MathSciNet, Pure Mathematics Journals
Full-Text [PDF 347 kb]   (933 Downloads)    
Type of Study: Research | Subject: Library and Information Science
Received: 2014/10/19 | Accepted: 2014/10/19 | Published: 2014/10/19
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA code


XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Sadeghi Gouraji S, Moslehian M S. Comparing MCQ with JIF2 and JIF5 for Mathematical Journals. Journal of Information Processing and Management. 2014; 29 (4) :1175-1190
URL: http://jipm.irandoc.ac.ir/article-1-2648-en.html


Volume 29, Issue 4 (10-2014) Back to browse issues page
پژوهشنامه پردازش و مدیریت اطلاعات Journal of Information processing and Management
1cd1b69edf77ec3
Persian site map - English site map - Created in 0.29 seconds with 30 queries by YEKTAWEB 3730